Hail, Yavapai
- When
- July 4, 3:45 PM MST to 3:50 PM MST
- Where
- Yavapai County, Mayer
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -112.230
The Yavapai County Sheriff's Office reported nickle sized hail in and around Mayer.
A severe thunderstorms produced damaging winds and nickle sized hail in the town of Mayer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A severe thunderstorms produced damaging winds and nickle sized hail in the town of Mayer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 4, 3:10 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST FRI JUL 04 2008 .SYNOPSIS....EXPECT THE DAILY PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. && .DISCUSSION...CONVECTION HAS DEVELOPED ABOUT AS EXPECTED TODAY WITH THE FOCUS AREAS NOW SHIFTING OFF THE RIM. WE EXPECT AN ACTIVE EVENING OVER NORTHERN GILA/EASTERN YAVAPAI COUNTIES WITH SOME NOCTURNAL ACTIVITY POSSIBLE WEST OF I-17. PATTERN REMAINS MOSTLY UNCHANGED THROUGH THE WEEKEND...WITH A SLIGHT NORTHWARD PUSH OF MOISTURE EACH DAY. FLOW ALOFT CHANGES TO WEAK NORTHERLY EARLY NEXT WEEK...BUT THIS WILL NOT BE ENOUGH FOR A SIGNIFICANT DRYING TREND. OUTFLOW BOUNDARIES WILL COUNTER STEERING FLOW AT NIGHT WITH CENTRAL AND SOUTHERN PORTIONS OF THE CWA STAYING IN THE DEEPER MOISTURE. IN OTHER WORDS...WE ARE IN THE MONSOON. && AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH THE MOST NUMEROUS STORMS LIKELY SOUTH OF THE MOGOLLON RIM. A FEW OF THE STORMS WILL CAUSE BRIEF REDUCTIONS TO VISIBILITY...WIND GUSTS TO 40 KT...AND SMALL HAIL. THE STORMS WILL DECREASE IN COVERAGE AFTER 02Z...WITH ONLY A SLIGHT CHANCE OF SHOWERS AFTER 04Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN BEGINNING AROUND 18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE IS EXPECTED TO SHIFT WESTWARD TO A POSITION JUST OFF THE WEST COAST...WHICH WOULD BRING VERY SLIGHTLY DRIER AIR INTO FAR NORTHERN ARIZONA ALONG WITH GENERALLY LIGHT NORTHWEST WINDS. THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE...WITH THE BEST CHANCES ALONG AND SOUTH OF THE MOGOLLON RIM. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION/FIRE WEATHER...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI JUL 4 2008 AZZ004>018-037>040-050300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 935 AM MST FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE HAS INCREASED ACROSS THE REGION TODAY AND A CORRESPONDING INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED. THE FIRST STORMS SHOULD DEVELOP OVER THE WHITE MOUNTAINS BY 1030 AM MST...WITH STORMS DEVELOPING ALONG THE REMAINDER OF THE RIM COUNTRY BY 12 PM MST. THE MOST ACTIVE AREAS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM...INCLUDING NORTHERN GILA COUNTY AND EASTERN YAVAPAI COUNTY. THE STRONGER STORMS TODAY WILL CONTAIN VERY HEAVY RAIN AND HAIL WITH WIND GUSTS TO 50 MPH. THERE IS A THREAT OF SEVERE WEATHER TODAY...ESPECIALLY JUST SOUTH AND SOUTHWEST OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 97 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
The Yavapai County Sheriff's Office reported nickle sized hail in and around Mayer.
Strong thunderstorm winds knocked down power lines in Mayer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125739, 125740.